MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS PLASTIPAK LUER-LOK; PISTON SYRINGE
Catalog Number 309581
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd syringe 3ml ll w/ndl 25x1 rb had foreign matter.The following information was provided by the initial reporter: material#: 309581, batch#: 4345489.Rcc received a complaint via email.Material: 309581, batch: 4345489, was found to have "goopy" stuff stringing between the top inside of the syringe and the stopper.I was sent pictures and it appears to be excess stopper lube.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr - foreign matter five photos of a 3 ml luer-lok syringe (part number 309581) were received and evaluated.All images appear to show the same syringe from different angles.The syringe is fully assembled, loose, and exhibits excessive silicone stringing from the roof of the barrel to the stopper.This condition is non-conforming to product specifications.It is possible that the material observed, described as ¿goopy stuff,¿ is silicone.Silicone is an inert, non-toxic medical substance used as a lubricant for disposable hypodermic products.It is an integral part of the syringe, enabling it to perform as required in various clinical applications and does not present a safety or efficacy issue nor does it impact product function.Silicone has been used in this application for over 25 years, with an estimated distribution well in excess of 30 billion units.No reports are known of adverse clinical effects associated with these products and the unintentional delivery of silicone fluid lubricant.Potential root cause for the excessive silicone defect is associated with the assembly process.Furthermore, a device history record review was completed for provided lot number 4345489.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
PLASTIPAK LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22459396
Report Number1213809-2025-00459
Device Sequence Number8597627
Product Code FMF
UDI-Device Identifier00382903095810
UDI-Public(01)00382903095810(17)291130(10)4345489
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309581
Device Lot Number4345489
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/28/2025
Initial Report FDA Received Date07/09/2025
Supplement Report FDA Received Date09/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown